Aa
A
A
A
Close
Ovarian Cancer Community
6.28k Members
315 tn?1231002174

What could be wrong??

Ladies I have been feeling so bad lately. I'm 10 days post chemo and feel worse than I did the day or so after.  So after a weekend of vomiting and explosive diarrhea I called the Onc,he had me admitted. They did all kinds of blood tests and I thought for sure I would need some electrolytes since I'm having a problem keeping them up..but all blood work came back fine.  So they released me to go home.  On my way home of course I was vomiting!!!  What could be wrong with me.  How can I feel so bad but have normal blood tests??  Any theory's out there??? Also another reason I called the Onc was because I have lost another 5 lbs in 10 days and am down to 105lbs now and am beginning to look emacipated.  Could I be allergic to this chemo??Should I ask him to take me off this chemo or change the dosing schedule or amount I'm receiving??  Starting to really resent this disease even more than I had (if that's even possible).  Thanks in advance..(((hugz))) to all~~~Joanne
10 Responses
523728 tn?1264625121
I don't get how they sent you home without knowing what is wrong.  Does not sound like an allergic reaction, didn't they offer any suggestions?  If not, I would camp out in his office til they do!
So sorry you are dealing with this, you need some relief and NOW!
Love,
Sharon
Avatar universal
Hi Joanne, I'm sending a hug.  I would call the doc again.  I hope it's not an allergic reaction.  I would think they'd at least get an IV for some nourishment in you.  OK, I know this is probably naive but could you have the flu?  I know there is a bad one going around and both ends are involved.  Your immune system is so low.  Anyway, just a thought.  

I really hope you feel better soon.
Love
315 tn?1231002174
I think they are gonna order a ct scan for me. I didn't want to stay at the hospital last night anyway.  The other problem I'm having is my work.  I work for myself,but still have to answer to some vendors who have very kind and understanding towards me so far.  I will call the Onc today..I still have a appointment this Friday before chemo...So maybe he'll have some time to come up with a new plan of attack.  Maybe I need a different chemo,he also had spoke of starting me on Tamoxifen after I finshed 9 treatments of Navelbine to extend my chemo free time.  So maybe it's time to start that??  Thanks for your advice.~~~Joanne
146692 tn?1314335373
  I hope they can make you more comfortable at least? it has to be hard trying to keep up work from home, when feeling so bad. Keep us posted Joanne, and get some rest and lots of fluids in the mean time.
Hugs
butterflyTc
272338 tn?1252284004
Joanne,
   I hate hearing how bad you are feeling. I am surprised that your onc has not said or done anything about all of this as I am sure he is well aware of it all. I know that chemo has side effects but come on, enough is enough.
  I would definately ask your Dr to tell you what is going on and ask him if there is anything to help make it a little easier.
      Chris
Avatar universal
I can relate .....I hate hospitals but during my chemo I got so sick I insisted my husband take me to the hospital....when we got there I was throwing up all over the place.....my blood work was normal and it was determined I had the flu!   Geeze.....I never felt so bad in my life and I literally thought it was over!  I didn't care either because I felt so bad.  In my case it was over in a few days.....but holy cow....I was sick.  Sitting on the toilet throwing up in the trash can.
Hopefully this will pass with you as well.
Peace.
dian
Avatar universal
So let me get this straight they didn't even hydrate you,no I.V. zofran,nothing?Do you have any zofran,ativan,compazine,reglan,anything for nausea?Is a blockage a possibility?I highly recommend Emend next chemo?You take it 1 hour before chemo,then the next two mornings.Keep the other anti -nausea drugs on a schedule for at least four days after chemo.The first chemo my mom had she got so sick.I called a pharmacist and the emend was a godsent.She never got sick again from chemo after that.Trial and error,you just have to find what works for you.Smart water is a good way to replace some of the electrolytes you must have lost.God Bless and I hope you get better.
315 tn?1231002174
I appreciate all the feed back on this.  I don't think it's the flu or anything like that because I have felt like this for the last 3 months. At the hospital they did give hydration,Zofran and pain meds.  I'm currently on Zofran,phenergan,compazine and kytril.  I have tried to take it around the clock instead of prn,but to no help yet.  I will ask the Onc this Friday about the Emend,I was on it before with carbo/taxol and was never sick.  My isurance company will only pay for 12 Zofran pills a month,when I went to check out the price to see if I could afford it by myself I was told by pharmacist it was 569.00 for 5 pills...so thats out for me.  How does that Smart water taste??  I drink alot of water so that might be of some help to me.  I'm hoping to maybe stop the navelbine and start on the oral Tamoxifen instead.  My Onc had brought that up as a possiblity after I finished 9 cycles of navelbine.  I don't think I'll make it to 9 cycles.  Again ladies I thank you for your advice...a million (((hugz))~~Joanne
Avatar universal
The Smart Water just tastes like water.I know when your nauseated the last thing you want is fruity sport drinks like gatorade.And gatorade,vitamin water,powerade all have tons of sugar,which cancer loves and feeds off of.Agave sweetener is a good alternative,to put in tea on cereal,whatever.I hope you feel better.Kytril is what they used before Zofran came along.If you don't have gallstones,get a big piece of ginger grade,boil,and strain.Drink all the time for any nausea,it really helps.Ginger kills ovarian cancer cells,New chapter Ginger Force is a great herbal supplement,but of course ask the doctor.God Bless,Jen
Avatar universal


   $569 for 5 pills is crazy.I live in Quebec Canada I just called my pharmacy and for 10 8mg pills $226CDN.If you can find a way to get them from here.
I have a child who has ADHD and when stratterra was not available here I got a prescription from the pediatrician here and I got it filled in the US.I had checked with Customs and they said it was ok as long as it was not a narcotic.


Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn how to spot the warning signs of this “silent killer.”
Diet and digestion have more to do with cancer prevention than you may realize
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child
This article will tell you more about strength training at home, giving you some options that require little to no equipment.